Alert archive / Missouri / Wind Advisories in 2019

Wind Advisory 9, NWS Springfield, MO

April 27, 201919 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Apr 27, 2019, 6:57 AM CDT for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 27, 2019, 8:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 6:57 AM CDT (11:57 UTC)
In effect from
Apr 27, 2019, 8:00 AM CDT
Expired
Apr 27, 2019, 1:00 PM CDT
In force
5 hr
Issued by
NWS Springfield, MO
All 22 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WWUS73 KSGF 271157
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
657 AM CDT Sat Apr 27 2019

...Windy Conditions Into Early Afternoon...

KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-271800-
/O.NEW.KSGF.WI.Y.0009.190427T1300Z-190427T1800Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, 
Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, and Silver Dollar City
657 AM CDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

The National Weather Service in Springfield has issued a Wind
Advisory, which is in effect until 1 PM CDT this afternoon. 

* TIMING...Mid-morning through early afternoon.

* WINDS...Sustained south to southwest winds of 20 to 35 mph with
  gusts of 40 to 50 mph. 

* IMPACTS...Driving will be difficult for high profile vehicles,
  especially on east to west oriented highways. Loose and 
  unsecured objects may be blown around. Rough and choppy waters 
  can also be expected on area lakes, especially for areas exposed
  to a south or southwest wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Schaumann
1 follow-up statement
188 
WWUS73 KSGF 271802
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
102 PM CDT Sat Apr 27 2019

KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-271915-
/O.EXP.KSGF.WI.Y.0009.000000T0000Z-190427T1800Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, 
Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, 
Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, 
Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, 
Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson,
Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, 
Mount Vernon, Marionville, Nixa, Christian Center, Ozark, 
Selmore, Anderson, Noel, Goodman, South West City, Pineville, 
Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, 
Elsey, Indian Point, and Silver Dollar City
102 PM CDT Sat Apr 27 2019

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Winds have gradually decreased to below Wind Advisory levels early
this afternoon. Winds are not expected to increase any this 
afternoon and therefor the Advisory will be allowed to expire. 
Gusty winds will still continue into early this evening though, 
but will remain below Wind Advisory criteria.

$$

Wise

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 27, 5:54 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 27, 5:54 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 AM CDT Sat Apr 27 2019

...Updated for 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 308 AM CDT Sat Apr 27 2019

A rather potent shortwave trough and attendant surface low will
translate from Nebraska into Iowa today. This will push a cold front
through the area this afternoon. Scattered showers and isolated
thunderstorms will traverse the forecast area today, entering
southeast Kansas this morning and exiting the eastern Ozarks around
00Z. There is a narrow window of opportunity for stronger storms
late this afternoon across far south central Missouri as low level
moisture increases combined with 35 knot deep layer shear. As the
surface low deepens today, a strong pressure gradient will develop
resulting in windy conditions around the area and will likely see
some gusts to 40 to 45 mph. Cannot rule touching wind advisory
criteria in a few spots, but feel for the most part, speeds and
gusts will remain below criteria. Later shifts will have to
monitor for possible last minute advisory.

System exits quickly tonight with high pressure building from the
north, with a shot of colder temperatures, with lows in the middle
to upper 30s in most locations. Winds should be strong enough to
preclude any mention of frost.

.LONG TERM...(Sunday through Friday)
Issued at 308 AM CDT Sat Apr 27 2019

The high quickly moves east by early Sunday morning, with a nearly
zonal mid and upper level flow establishing itself across the
center part of the conus. Warm advection between the retreating
high and a developing low over the High plains will result in the
development of showers and isolated thunderstorms by afternoon
and then continue into the overnight hours along a strengthening
baroclinic zone from Kansas into northern Missouri. Storms will be
elevated in nature Sunday night with the strongest ones capable
of producing large hail.

The baroclinic zone then meanders near the area from Monday though
Thursday as upper flow becomes more southwesterly. As has been
previously mentioned, this set up is conducive to periodic showers
and thunderstorms with heavy rain potential along with the
potential for some strong to severe storms. The most impactful
period looks to be Monday night through Tuesday night as a
shortwave lifts out of the desert southwest and traverses the
area. A corridor of precipitable water values of 1.50" to 1.75"
feeding into the boundary with likely result in heavy rainfall.

Overall, total rainfall amounts from Sunday through Thursday look
to be in the 2" to 4" range, with locally higher amounts.

Will finally get a reprieve from the unsettled weather late Thursday
into Friday as system pulls east of the area and high pressure
settles back into the middle section of the country.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 555 AM CDT Sat Apr 27 2019

Scattered showers were developing across the area well ahead of a
cold front that is located over Kansas. Scattered showers and
isolated thunderstorms will continue over the area through the
morning hours. A strong pressure gradient will develop resulting
in strong south winds today of 20 to 30 knots and some gusts to
40 knots. These will diminish tonight and come around the the
northwest after the front moves through. Otherwise, expect mainly
VFR flight conditions at the terminals through the period, with
perhaps some MVFR ceilings and/r visibilities within any
convective elements.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Apr 27, 4:52 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
452 AM CDT Sat Apr 27 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
452 AM CDT Sat Apr 27 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Strong south winds of 20 to 30 mph with gusts to 40 to 45 mph
  will be likely today across the area. A few thunderstorms will
  Also be possible with a frontal passage today. There is a narrow
  opportunity of strong to severe storms across portions of south
  central Missouri late this afternoon. Large hail and damaging
  winds would be the main threat, but an isolated tornado cannot be
  ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  Several chances for showers and thunderstorms will occur from
  Sunday through next week. Some of this activity most likely will
  lead to severe weather and flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will be possible late this afternoon over
  south central Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

Nearby

Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.